I need to stop taking my diltiazem 180 MG ER. I have 14 pills left. I took it for angina. My angina has stopped and my presecription ran out (and I dont have a cardiologist).What is the safest way to stop? Is it better to take my last supply every other day than quitting suddenly?
I do know you shouldn't quit suddenly. I'm not sure of the exact method for tapering off but just because you're feeling better doesn't mean you can stop the medication. That's up to your doctor to decide.
I understand the aversion to being stuck on meds long term. I also was prescribed Diltiazem. It helped my chest pain. After several months I figured I didn't need that stuff any more. Went off it and blast if the pain didn't return. I toughed it out and finally decided taking the pill once a day was less hassle than being stopped in my tracks any time I rushed around or carried something.
At least talk to your primary care doc before you make this decision.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.